On geodesic equivalence of Riemannian metrics and sub-Riemannian metrics on distributions of corank 1
- 41 Downloads
The present paper is devoted to the problem of (local) geodesic equivalence of Riemannian metrics and sub-Riemannian metrics on generic corank 1 distributions. Using the Pontryagin maximum principle, we treat Riemannian and sub-Riemannian cases in a unified way and obtain some algebraic necessary conditions for the geodesic equivalence of (sub-)Riemannian metrics. In this way, first we obtain a new elementary proof of the classical Levi-Civita theorem on the classification of all Riemannian geodesically equivalent metrics in a neighborhood of the so-called regular (stable) point w.r.t. these metrics. Second, we prove that sub-Riemannian metrics on contact distributions are geodesically equivalent iff they are constantly proportional. Then we describe all geodesically equivalent sub-Riemannian metrics on quasi-contact distributions. Finally, we give a classification of all pairs of geodesically equivalent Riemannian metrics on a surface that are proportional at an isolated point. This is the simplest case, which was not covered by Levi-Civita’s theorem.
KeywordsMaximum Principle Elementary Proof Riemannian Metrics Pontryagin Maximum Principle Contact Distribution
Unable to display preview. Download preview PDF.
- 1.E. Beltrami, “Teoria fondamentale degli spazii di curvatura costante,” Ann. Mat., Ser.3, 2, 269–287 (1869).Google Scholar
- 3.L. P. Eisenhart, An Introduction to Differential Geometry, Princeton University Press (1947).Google Scholar
- 5.W. S. Liu and H. J. Sussmann, “Shortest paths for sub-Riemannian metrics of rank two distributions,” Mem., 118, No. 564 (1995).Google Scholar
- 8.G. Springer, Introduction to Riemann Surfaces, Chelsea Publishing Company, New York (1981), pp. 309.Google Scholar